Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 29, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jun 14, 2008, 5:27 PM EDT for Orange County, Putnam County, New York. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2008, 5:27 PM EDT (21:27 UTC)
- Expired
- Jun 14, 2008, 6:03 PM EDT
- In force
- 36 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Orange County, NY, Putnam County, NY
The radar
The Albany radar (KENX), 116 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KOKX 142127
SVROKX
NYC071-079-142215-
/O.NEW.KOKX.SV.W.0029.080614T2127Z-080614T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
527 PM EDT SAT JUN 14 2008
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PUTNAM COUNTY IN SOUTHEAST NEW YORK...
NORTHEASTERN ORANGE COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 615 PM EDT...
* AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM WALDEN TO COLD SPRING...
AND MOVING EAST AT 18 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
NEWBURGH BY 535 PM...
GARDNERTOWN BY 540 PM...
FAHNESTOCK STATE PARK BY 545 PM...
MAHOPAC BY 550 PM...
CARMEL BY 600 PM...
LAKE CARMEL AND BREWSTER BY 610 PM...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4161 7424 4159 7415 4162 7413 4162 7410
4159 7405 4159 7396 4157 7396 4151 7399
4145 7398 4150 7392 4153 7354 4152 7353
4137 7354 4133 7396 4159 7436 4162 7432
4162 7425
TIME...MOT...LOC 2127Z 261DEG 16KT 4152 7413 4141 7389
$$
MALOIT1 follow-up statement
000
WWUS51 KOKX 142203
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
602 PM EDT SAT JUN 14 2008
NYC071-079-142212-
/O.CAN.KOKX.SV.W.0029.000000T0000Z-080614T2215Z/
ORANGE NY-PUTNAM NY-
602 PM EDT SAT JUN 14 2008
...THE SEVERE THUNDERSTORM WARNING FOR PUTNAM AND NORTHEASTERN ORANGE
COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNINGS HAS WEAKENED BENEATH SEVERE
LIMITS...THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4161 7424 4159 7415 4162 7413 4162 7410
4159 7405 4159 7396 4157 7396 4151 7399
4145 7398 4150 7392 4153 7354 4152 7353
4137 7354 4133 7396 4159 7436 4162 7432
4162 7425
TIME...MOT...LOC 2202Z 261DEG 16KT 4154 7392 4143 7369
$$
MALOITWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:52 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 14, 3:52 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 352 PM EDT SAT JUN 14 2008 .SYNOPSIS... A WEAK COLD FRONT WILL APPROACH THE AREA THIS EVENING AND PASS OVER THE REGION TONIGHT AND EARLY TOMORROW MORNING. WEAK HIGH PRESSURE BUILDS BACK INTO THE REGION BEHIND THE FRONT...HOWEVER ANOTHER COLD FRONT IS EXPECTED MONDAY NIGHT INTO TUESDAY. AN UPPER LEVEL LOW WILL THEN PARK ITSELF OVER THE NORTHEAST THROUGH MID WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY AS THE AFTERNOON PROGRESSES...PRIMARILY NORTH AND WEST OF NEW YORK CITY. ACTIVITY SHOULD WEAKEN AS IT MOVES EAST INTO THE RIDGE AXIS...BUT THIS PROTECTION WILL WEAKEN TOWARD EVENING AS IT FLATTENS OUT. SBCAPES HAVE INCREASED INTO THE RANGE OF GENERALLY 1000-2000 J/KG (MAINLY NORTH AND WEST OF OF THE CITY)...WITH LIFTED INDICES OF 0 TO -2 (AGAIN...MAINLY NW). NOT MUCH SHEAR EXPECTED WITH 20 KT OR WEAKER FLOW ALL THE WAY FROM THE SURFACE UP THROUGH 500 MB. LOW LEVEL MOISTURE INCREASES WITH THE RETURN FLOW BEHIND THE LOW...WITH PWATS INCREASING TO ALMOST 2 INCHES BY THIS EVENING. SO...DO NOT EXPECT WIDESPREAD SEVERE WEATHER...BUT ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO DUMP HEAVY RAINS. SLOWER-MOVING PULSE SEVERE STORMS WOULD BE THE MOST LIKELY TYPE OF SEVERE WX SHOULD IT HAPPEN. WET BULB ZEROES ARE FORECAST TO BE IN THE RANGE OF 11-12 KFT...SO LARGE HAIL STILL A THREAT. THE WEAK COLD FRONT WILL MOVE SLOWLY THROUGH THE CWA...WITH BOTH THE NAM AND GFS DEVELOPING A WEAK LOW ALONG THE FRONT AS IT PASSES THROUGH. TIMING OF FRONTAL PASSAGE APPEARS TO BE SHORTLY BEFORE MIDNIGHT FOR WESTERNMOST SPOTS...TO 12Z SUNDAY MORNING OUT EAST. EXPECT THE THREAT OF SHOWERS AND THUNDERSTORMS TO REMAIN OVER THE REGION THROUGH THE OVERNIGHT HOURS. THERE WILL BE A BETTER CHANCE OF PRECIPITATION OVERNIGHT RATHER THAN DURING THE LATE AFTERNOON WITH MORE FORCING OVER THE AREA. OVERNIGHT LOWS TONIGHT WILL FALL INTO THE MIDDLE 60S TO NEAR 70. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... A FEW REMAINING SHOWERS WILL REMAIN OVER THE CWA EARLY SUNDAY MORNING...WITH THE THREAT OF RAIN COMING TO AN END BY NOON. SKIES WILL CLOUDY TO START...HOWEVER SOME CLEARING CAN BE EXPECTED BY AFTERNOON. TRIED TO STAY MORE IN LINE WITH THE GFS FOR SUNDAY. NAM SEEMS TO BE HOLDING ONTO THE PRECIPITATION A BIT TOO LONG. THEREFORE STUCK SOMEWHAT CLOSE THE THE MAV AND FWC NUMBERS FOR SUNDAY HIGHS. HIGHS SHOULD TOP OFF INT HE UPPER 70S TO LOWER 80S. WE COULD SEE A FEW MID 80 TEMPS IN AND AROUND NORTHEAST NEW JERSEY WHERE IT IS USUALLY A BIT WARMER. WEAK HIGH PRESSURE SHOULD KEEP THE AREA DRY SUNDAY NIGHT. A DEVELOPING 500 MB CUTOFF LOW WILL SINK SOUTHEAST FROM CANADA INTO THE GREAT LAKES REGION ON MONDAY. THIS WILL RESULT IN A MORE UNSETTLED PATTERN AS WE HEAD INTO THE NEW WORK WEEK AS WEAK SHORTWAVES ROTATE AROUND THE LOW. BOTH THE NAM AND GFS ARE IN GOOD AGREEMENT WITH THE TIMING OF A FRONT MONDAY NIGHT. THERE MAY BE A FEW SHOWERS AND THUNDERSTORMS OUT AHEAD OF THE FRONT ON MONDAY AFTERNOON AS A PRE-FRONTAL TROF MAY DEVELOP. WILL GO AHEAD AND CONTINUE WITH CHANCE AND SLIGHT CHANCE POPS MONDAY AFTERNOON AND GO LEAN TOWARDS HIGHER POPS FOR MONDAY NIGHT. FOLLOWED MAV MOS FOR THE HIGH TEMPS. THE THREAT OF SHOWERS CONTINUE ON TUESDAY AS WE REMAIN IN THIS UNSETTLED PATTERN. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... GOOD GENERAL CONSENSUS AMONG THE MODELS AND THEIR ENSEMBLES THAT A CUTOFF LOW EVOLVING TO A DEEP TROUGH WILL BE OVER THE EASTERN US FOR THE MIDDLE TO LATER PART OF NEXT WEEK. THIS IS A HIGHLY ANOMALOUS PATTERN FOR THIS TIME OF YEAR...WITH THE 12Z GEFS SHOWING NEGATIVE HEIGHT ANOMALY OF A BIT OVER 3.5 STANDARD DEVIATIONS BELOW NORMAL WITH THIS SYSTEM. WHILE THERE IS A DEGREE OF A CONSENSUS THAT THE TROUGH WILL BEGIN TO LIFT OUT BY SATURDAY...EXPERIENCE AND ONGOING RESEARCH HAS SHOWN THAT THERE IS SMALLER THAN USUAL MODEL SKILL AT PREDICTING THE EXACT DETAILS (PLACEMENT...STRENGTH...MOVEMENT) OF CUT OFF LOWS IN THE EXTENDED...SO NOT HIGHLY CONFIDENT IN THAT. HAVE THE HIGHEST DEGREE OF CONFIDENCE IN THAT GIVEN SOLID INDICATIONS OF BELOW NORMAL HEIGHTS...WILL HAVE BELOW NORMAL TEMPERATURES (ESPECIALLY FOR HIGHS...WHETHER LOWS ARE BELOW NORMAL DEPENDS ON HOW MUCH CLOUD COVER THERE IS AT NIGHT...AND THAT IS SOMETHING WHICH IS NOT A HIGH CONFIDENCE FORECAST THIS FAR OUT...SO STAYED CLOSE TO MEX ENSEMBLE MEAN THERE). ALSO WOULD EXPECT ISOLATED TO SCATTERED SHOWERS UNDERNEATH THE COLD POOL ASSOCIATED WITH THE CUT OFF (DEPENDING ON HOW MUCH MOISTURE IS CAUGHT UNDER THE CUTOFF...AND HOW STEEP LOW TO MID LEVEL LAPSE RATES ARE)...SO RUN CHANCE TO SLIGHT CHANCE POPS THROUGH THE PERIOD. I WILL STRESS HERE...THAT THIS IS NOT A WASHOUT TYPE OF PATTERN IN GENERAL (LACK OF CONTINUOUS FLOW OF MOISTURE FROM ATLANTIC/GULF)...AND THAT MOST OF THE TIME IN ANY GIVEN DAY AND LOCATION IT WILL BE DRY...JUST THAT THE NATURE OF THIS PATTERN HISTORICALLY SAYS THERE WILL BE ISOLATED TO SCATTERED SHOWERS FROM TIME TO TIME (I.E. FAR MORE MISS THAN HIT WITH THIS SORT OF PATTERN). && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... ISOLD SHRA AND TSRA...FROM CITY TERMINALS NORTH AND WEST WILL INCREASE IN COVERAGE LATE THIS AFTERNOON AS ACTIVITY SPREADS INTO THE NYC METRO AREA. EXPECT SCT SHRA AND TSRA ACROSS THE REGION BEFORE COVERAGE AND INTENSITY BEGINS TO WANE LATE THIS EVENING WITH LOSS OF INSTABILITY. IMPACT WOULD BE MVFR VSBYS AND LTG WITH TSRA. COLD FRONT PUSHING TOWARD THE REGION WILL SLOW ITS FORWARD PROGRESSION AS A WEAK WAVE OF LOW PRESSURE DEVELOPS OVER THE AREA TONIGHT. LIGHT WINDS AND ABUNDANT LOW LEVEL MOISTURE WILL RESULT IN MVFR TO IFR CIGS IN MANY AREAS OVERNIGHT WITH BR AND -DZ. HAVE LEFT CITY TERMINALS LOW END VFR DUE TO SLIGHTLY STRONGER WINDS PROMOTING BETTER MIXING. BUT...WOULD NOT BE SURPRISED TO SEE CITY TERMINALS DROP TO MVFR OVERNIGHT AS WELL. LOW LEVEL MOISTURE AND LIGHT WINDS LINGER INTO SUNDAY AS WEAK WAVE AND FRONTAL BOUNDARY CRAWL SLOWLY SOUTHEASTWARD. PROBABLY WILL NOT SEE IMPROVEMENT BACK TO VFR UNTIL LATE MORNING OR EARLY AFTERNOON FROM NORTHWEST TO SOUTHEAST. OUTLOOK FOR 18Z SUNDAY THROUGH THURSDAY... NW FLOW INCREASES TO 10 KT SUN AFTERNOON...FINALLY ALLOWING CLEARING TO BUILD BACK IN. ANOTHER COLD FRONT MOVES THROUGH THE AREA MONDAY AFTERNOON INTO MONDAY NIGHT WITH LOCAL MVFR TO IFR CONDITIONS IN SHOWERS AND THUNDERSTORMS. PATTERN WILL BECOME UNSETTLED THIS WEEK AS UPPER LEVEL LOW SINKS OVER THE REGION FROM SOUTHERN CANADA. EXPECT LOW END VFR OR MVFR CONDITIONS TO PERSIST. && .MARINE... A WEAKENING FRONT MOVES APPROACHES THE AREA WATERS TONIGHT AND CROSSES THE AREA OVERNIGHT. A WEAK LOW PRESSURE SYSTEM WILL DEVELOP ALONG THE FRONT IN THE VICINITY OF LONG ISLAND...BRINGING AN INCREASED THREAT OF SHOWERS AND THUNDERSTORMS. IN ADDITION TO THE PRECIPITATION...WINDS WILL BECOME MORE EASTERLY...THEN MORE NORTHERLY BY SUNDAY MORNING AS THE LOW MOVES ACROSS THE WATERS. A N/NW FLOW WILL PREVAIL ON THE BACKSIDE OF THE LOW THROUGH SUNDAY NIGHT. REGARDLESS...THE FLOW WILL BE WEAK WITH WINDS AND SEAS REMAINING BELOW SCA. A STRENGTHENING SOUTHERLY FLOW WILL DEVELOP MONDAY INTO TUESDAY AHEAD OF DEEPENING LOW PRESSURE NORTH OF THE GREAT LAKES. A COLD FRONT WILL PUSH ACROSS THE WATERS ON TUESDAY. SCA CONDITIONS POSSIBLE ON THE OCEAN WATERS MONDAY NIGHT INTO TUESDAY ALONG AND AHEAD OF THE COLD FRONT. AFTER SOME GUSTY WEST WINDS TO NEAR SCA LEVELS TUESDAY NIGHT BEHIND THE COLD FRONT...EXPECT WINDS TO DIMINISH TO 5-10 KT BY THU MORNING...THEN BACK TO THE SW-S BY LATE THURSDAY. THE RESULT WILL BE SEAS FALLING TO WELL BELOW SCA LEVELS WEDNESDAY AND THURSDAY. EXPECT WEST WINDS GENERALLY 5-10 KT. && .HYDROLOGY... SHOWERS AND THUNDERSTORMS THIS AFTERNOON WILL PRODUCE ON AVERAGE AROUND A THIRD OF AN INCH OF RAINFALL. THERE MAY HOWEVER BE ISOLATED HIGHER AMOUNTS IN THUNDERSTORMS AS THUNDERSTORM CELLS ARE EXPECTED TO MOVE RELATIVELY SLOWLY. LOCAL URBAN FLOODING OF POOR DRAINAGE AREAS IS THEREFORE A POSSIBILITY. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MONDAY NIGHT INTO TUESDAY. SECOND ROUND OF SHOWERS AND STORMS MAY PRODUCE BETWEEN A QUARTER AND A HALF INCH OF RAIN. ALSO...IF THUNDERSTORMS OCCUR...WE COULD SEE SOME HIGHER AMOUNTS. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jun 14, 4:46 PM EDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 446 PM EDT SAT JUN 14 2008 CTZ005-006-009-010-NJZ002>006-011-NYZ067>077-152100- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX- HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- 446 PM EDT SAT JUN 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT THE STORM PREDICTION CENTER HAS PLACED THE REGION IN A SLIGHT RISK FOR SEVERE WEATHER THIS EVENING AND TONIGHT. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...DANGEROUS LIGHTNING...AND TORRENTIAL DOWNPOURS. THESE STORMS ARE SLOW MOVING AND WITH HEAVY RAINFALL EXPECTED...URBAN FLOODING OR POOR DRAINAGE FLOODING WILL BE A POSSIBILITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD FOLLOW STANDARD OPERATING PROCEDURES FOR REPORTING WEATHER. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ007-008-011-012-NYZ078>081-152100- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 446 PM EDT SAT JUN 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION THIS EVENING AND TONIGHT. THESE SHOWERS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS AND HEAVY RAINFALL. THESE STORMS ARE SLOW MOVING AND WITH HEAVY RAINFALL EXPECTED...URBAN FLOODING OR POOR DRAINAGE FLOODING WILL BE A POSSIBILITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-152100- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 446 PM EDT SAT JUN 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA WATERS THIS EVENING AND TONIGHT. THESE SHOWERS WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL...DANGEROUS LIGHTNING...AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Jun 14, 4:17 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 417 PM EDT SAT JUN 14 2008 NJZ003-006-NYZ071>073-075>077-142115- BERGEN-BRONX-HUDSON-KINGS (BROOKLYN)-NASSAU-NEW YORK (MANHATTAN)-QUEENS-SOUTHERN WESTCHESTER- 417 PM EDT SAT JUN 14 2008 ...STRONG THUNDERSTORM WILL IMPACT BRONX...HUDSON...KINGS (BROOKLYN)...NEW YORK (MANHATTAN)...NORTHERN NASSAU...QUEENS... SOUTHEASTERN BERGEN AND SOUTHERN WESTCHESTER COUNTIES... AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HOBOKEN...AND MOVING NORTHEAST AT 17 MPH. THIS STORM WILL BE... NEAR MIDTOWN MANHATTAN BY 425 PM. NEAR ASTORIA BY 435 PM. NEAR JACKSON HEIGHTS BY 440 PM. NEAR LAGUARDIA AIRPORT BY 445 PM. NEAR FLUSHING BY 450 PM. NEAR WHITESTONE BY 455 PM. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. MALOIT
Special weather statement, Jun 14, 4:38 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 438 PM EDT SAT JUN 14 2008 NJZ002-NYZ067-069-142145- ORANGE-ROCKLAND-WESTERN PASSAIC- 438 PM EDT SAT JUN 14 2008 ...STRONG THUNDERSTORMS WILL IMPACT PASSAIC...ROCKLAND AND SOUTHEASTERN ORANGE COUNTIES... AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MONROE TO GREENWOOD LAKE...OR ALONG A LINE EXTENDING FROM MONROE TO WARWICK...AND MOVING EAST AT 10 MPH. THESE STORMS WILL BE... NEAR MONROE BY 445 PM. NEAR HARRIMAN BY 500 PM. NEAR SLOATSBURG BY 510 PM. 6 MILES SOUTH OF NEW WINDSOR BY 520 PM. NEAR WEST POINT BY 525 PM. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. MALOIT
Special weather statement, Jun 14, 4:40 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 440 PM EDT SAT JUN 14 2008 NJZ003-NYZ071-142145- BERGEN-SOUTHERN WESTCHESTER- 440 PM EDT SAT JUN 14 2008 ...STRONG THUNDERSTORM WILL IMPACT EASTERN BERGEN AND WESTCHESTER COUNTIES... AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NORWOOD...OR NEAR BERGENFIELD...AND MOVING EAST AT 10 MPH. THIS STORM WILL BE... NEAR NORWOOD BY 445 PM. NEAR YONKERS BY 505 PM. NEAR BRONXVILLE BY 520 PM. NEAR SCARSDALE BY 535 PM. NEAR WHITE PLAINS BY 545 PM. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. MALOIT
Special weather statement, Jun 14, 4:51 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 451 PM EDT SAT JUN 14 2008 CTZ006-007-142145- NORTHERN MIDDLESEX-NORTHERN NEW HAVEN- 451 PM EDT SAT JUN 14 2008 ...STRONG THUNDERSTORMS WILL IMPACT MIDDLESEX AND NORTHERN NEW HAVEN COUNTIES... AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WOLCOTT TO OAKVILLE...OR ALONG A LINE EXTENDING FROM WOLCOTT TO WATERBURY...AND MOVING SOUTHEAST AT 8 MPH. THESE STORMS WILL BE... NEAR WATERBURY BY 515 PM. NEAR NAUGATUCK BY 530 PM. NEAR CHESHIRE BY 545 PM. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 3 INCHES AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. MALOIT
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 4:23 PM EDT | Areal Flood Advisory | OKX | Bronx, Kings, New York, Queens | 67 min |
| Jun 14, 4:47 PM EDT | Flash Flood Warning | OKX | Bronx, Kings, New York, Queens, Richmond, Westchester | 118 min |
| Jun 14, 5:47 PM EDT | Areal Flood Advisory | OKX | Orange, Putnam | 58 min |
| Jun 14, 6:18 PM EDT | Severe Thunderstorm Warning | OKX | Putnam | 42 min |
| Jun 14, 6:28 PM EDT | Flash Flood Warning | OKX | Orange, Rockland, Westchester | 92 min |
| Jun 14, 6:51 PM EDT | Areal Flood Advisory | OKX | Bronx, Kings, New York, Queens, Richmond, Westchester | 84 min |
| Jun 14, 7:16 PM EDT | Flash Flood Warning | OKX | Bronx, Kings, New York, Queens, Richmond, Westchester | 4 hr |
| Jun 14, 7:26 PM EDT | Severe Thunderstorm Warning | OKX | Kings, Nassau, Queens | 49 min |
Nearby
Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.